Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching medication due to lipo
Jun 30, 2013

Hi from Berlin, Dr Young . I began with meds one year ago with good results: truvada, darunavir, norvir once a day. Unfortunately its becoming quite visible for my coworkers the loss of fat in my face (sunken cheeks). Should I try another combination of drugs or just think of cosmetical procedures to get it better? Thank you.

Response from Dr. Young

Hello and thanks for posting.

Good to hear that you're doing well on your medications- lipoatropy is not one generally associated with the medications that you're taking. As such, I don't think that switching your meds will result in the changes that you'd like to see.

Be sure that your care provider is aware of your symptoms and also looks for other medical conditions that might be contributing.

In the end, certain medications like Sculptra or Radiense do help with the appearance-related complications and in the hand of an experienced provider can make a world of difference.

I hope that helps, BY

Response from Dr. Pierone

The one point that I would add is that even though Truvada is less likely to cause facial lipoatrophy, it still does occur on this medication. A number of studies have shown that ritonavir (Norvir) boosted darunavir (Prezista) together will control viral replication and the majority of patients.

Because of these studies, I will sometimes use Norvir/Prezista as a simplified antiretroviral regimen for patients with lipoatrophy in order to limit the potential for mitochondrial toxicity and further fat loss. In the rare case that this combination is not sufficient to control viral replication, I will add an integrase inhibitor like raltegravir (Isentress) as a third agent.

Good luck!



Previous
wat if atrippla doesnt work for me no more
Next
missed one dose of issentress/PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement